Alert archive / Wisconsin / Frost Advisories in 2014
Frost Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at May 15, 2014, 8:47 PM CDT for 4 counties in Wisconsin. It took effect at May 16, 2014, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2014, 8:47 PM CDT (01:47 UTC)
- In effect from
- May 16, 2014, 1:00 AM CDT
- Expired
- May 16, 2014, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
Counties Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 91 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WWUS73 KMKX 160147 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 847 PM CDT THU MAY 15 2014 ...FROST LIKELY TONIGHT... .CLEARING SKIES...LIGHT WINDS AND AN UNSEASONABLY COLD AIRMASS WILL LIKELY RESULT IN AREAS OF FROST NORTH OF A RANDOM LAKE TO WISCONSIN DELLS LINE AFTER MIDNIGHT. AREAS JUST TO THE SOUTH OF THAT LINE MAY ALSO SEE PATCHY FROST IN LOW LYING AREAS. IF SKIES DON/T CLEAR OUT SUFFICIENTLY...THE CHANCE FOR FROST WILL BE MUCH LOWER. WIZ046-047-051-052-161000- /O.NEW.KMKX.FR.Y.0001.140516T0600Z-140516T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 847 PM CDT THU MAY 15 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. * TIMING...BETWEEN 1 AM AND 7 AM FRIDAY. * TEMPERATURE...LOWS IN THE MID 30S WITH LIGHT OR CALM WIND. * IMPACTS...FROST COULD DAMAGE OR KILL YOUNG SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DAVIS
2 follow-up statements
741 WWUS73 KMKX 160936 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CDT FRI MAY 16 2014 ...FROST LIKELY TONIGHT... .SKIES ARE FINALLY CLEARING...AND ALONG WITH LIGHT WINDS AND AN UNSEASONABLY COLD AIRMASS...HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOW TO MID 30S. THIS WILL LIKELY PRODUCE AREAS OF FROST NORTH OF A RANDOM LAKE TO WISCONSIN DELLS LINE BY DAYBREAK. AREAS JUST TO THE SOUTH OF THAT LINE MAY ALSO SEE PATCHY FROST IN LOW LYING AREAS. WIZ046-047-051-052-161200- /O.CON.KMKX.FR.Y.0001.000000T0000Z-140516T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 436 AM CDT FRI MAY 16 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * TIMING...BETWEEN 4 AM AND 7 AM FRIDAY. * TEMPERATURE...LOWS IN THE LOW TO MID 30S WITH LIGHT OR CALM WIND. * IMPACTS...FROST COULD DAMAGE OR KILL YOUNG SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ REM
603 WWUS73 KMKX 161202 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 702 AM CDT FRI MAY 16 2014 ...FROST ADVISORY ALLOWED TO EXPIRE... .WHILE PATCHY FROST IS STILL EXPECTED FOR THE NEXT HOUR OR TWO... THE POTENTIAL FOR WIDESPREAD FROST HAS ENDED WITH DAYBREAK SO THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. WIZ046-047-051-052-161315- /O.EXP.KMKX.FR.Y.0001.000000T0000Z-140516T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 702 AM CDT FRI MAY 16 2014 ...FROST ADVISORY EXPIRED AT 7 AM CDT THIS MORNING... THE FROST ADVISORY EXPIRED AT 7 AM CDT THIS MORNING. $$ REM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at May 15, 3:08 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, May 15, 3:08 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 PM CDT THU MAY 15 2014 .SHORT TERM... .TONIGHT AND FRIDAY...FORECAST CONFIDENCE...MEDIUM SHOWERS ARE POSSIBLE ACROSS THE SOUTH THIS EVENING...WITH DIMINISHING CHANCES OVERNIGHT AS AN UPPER TROUGH SITS OVERHEAD AND SFC LOW PRESSURE SLOWLY SLIDES ACROSS NORTHERN ILLINOIS. SHOWERS ARE POSSIBLE ACROSS SOUTHERN WISCONSIN TOMORROW AS THE UPPER TROUGH LINGERS OVERHEAD. CLOUDS HAVE BECOME MORE CELLULAR THIS AFTERNOON...WHICH SUGGESTS SOME CLEARING IS POSSIBLE THIS EVENING INTO TONIGHT AS DAYTIME HEATING IS LOST. DEPENDING ON THE EXTENT OF CLOUD COVER...TEMPERATURES MAY GET LOW ENOUGH IN PORTIONS OF THE NORTHERN FORECAST AREA FOR SOME PATCHY FROST LATE TONIGHT INTO EARLY FRIDAY MORNING. CONFIDENCE IS NOT HIGH ENOUGH FOR AN ADVISORY THOUGH. TEMPERATURES FRIDAY WILL REMAIN WELL BELOW NORMAL...WITH HIGHS ONLY IN THE UPPER 40S NEAR LAKE MICHIGAN AND LOW 50S FARTHER INLAND. .FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE...HIGH. THE 250 MB UPPER LEVEL TROUGH AXIS EXITS EASTERN WISCONSIN FRIDAY NIGHT AND REACHES LOWER MICHIGAN SATURDAY. A 95 KNOT UPPER JET MOVES FROM EASTERN NEBRASKA TO SOUTHERN ILLINOIS. THE 700/850 MB COLD CORE OF -15/-3 CELSIUS MOVES OFF WITH WARM AIR ADVECTION BEGINNING ON SATURDAY. WHILE SKIES MAY BECOME PARTLY CLOUDY...FORECAST SOUNDINGS HAVE ENOUGH LOW LEVEL MOISTURE SO WILL MENTION ONLY PATCHY FROST AT THIS MOMENT. LOW LEVEL MOISTURE BEGINS TO DRY BUT LAPSE RATES OF 8 TO 9.5 CELSIUS/KG DURING THE AFTERNOON SATURDAY MAY BRING AN ISOLATED SHOWER. .SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE...HIGH. MID/UPPER LEVEL RIDGING BEGINS OVER THE EASTERN PLAINS AS SLOW 850/700 MB WARMING CONTINUES. SURFACE HIGH PRESSURE WILL EXTEND ACROSS THE GREAT LAKES REGION WITH WEAK SOUTH RETURN FLOW BEGINNING SUNDAY. A LAKE BREEZE WILL KEEP LAKESHORE TEMPERATURES COOLER. ENOUGH MOISTURE REMAINS AT 850 MB FOR MAINLY SCATTERED CUMULUS. .LONG TERM... .SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE...MEDIUM. THE MID/UPPER LEVEL RIDGE BUILDS ACROSS THE UPPER MISSISSIPPI VALLEY. THE SURFACE HIGH IS STILL CENTERED OVER THE EASTERN GREAT LAKES WITH THE SOUTH LOW LEVEL FLOW CONTINUING. SOME LIGHT PRECIPITATION OF A HUNDTRETH OR SO AFFECTS SOUTH CENTRAL WISCONSIN ON THE 00Z ECMWF...BUT THE 06Z DGEX AND NAM ARE MOSTLY DRY. TUESDAY AND THURSDAY...FORECAST CONFIDENCE MEDIUM. THE UPPER RIDGE MOVES INTO WISCONSIN BUT FLATTENS. WEAK LOW PRESSURE MOVES INTO THE PLAINS AND PUSHES TOWARD THE MID/UPPER MISSISSIPPI VALLEY WEDNESDAY. THE WARM FRONT STAYS TO THE SOUTH...WITH LIGHT PRECIPITATION MOVING EAST ACROSS SOUTHERN WISCONSIN. THE 00Z ECMWF IS FASTEST WITH THE TROUGH...MOVING IT INTO THE OHIO RIVER AREA THURSDAY...WHILE THE GFS BRINGS A WEAK LOW ACROSS SOUTHERN WISCONSIN. THE 06Z DGEX IS SIMILAR TO THE ECMWF AND IS PREFERRED AT THIS MOMENT. && .AVIATION/00Z TAFS/... A FEW SHOWERS ARE POSSIBLE MAINLY SOUTH TONIGHT AND AGAIN TOMORROW ACROSS SOUTHERN WISCONSIN AS AN UPPER TROUGH LINGERS ACROSS THE GREAT LAKES. VFR CONDITIONS WILL PERSIST INTO THE EVENING. KEPT CONDITIONS VFR IN THE TAFS THROUGH TOMORROW...BUT THERE IS CERTAINLY A CHANCE FOR SOME MVFR CIGS AT TIMES. && .MARINE... NORTHERLY WINDS ARE STILL GUSTY TO 25 KNOTS AT TIMES...SO WILL KEEP THE SMALL CRAFT ADVISORY GOING UNTIL 03Z...WHEN WAVES SHOULD FINALLY FALL BELOW 4 FEET. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643-644. && TONIGHT/FRIDAY AND AVIATION/MARINE...DDV FRIDAY NIGHT THROUGH THURSDAY...HENTZ
Hazardous weather outlook, May 15, 2:52 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 PM CDT THU MAY 15 2014 WIZ046-047-051-052-056>060-062>072-162000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 252 PM CDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A POTENTIAL FOR PATCHY FROST TONIGHT IN RURAL LOW-LYING AREAS..ESPECIALLY NORTH OF MADISON TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A POTENTIAL FOR PATCHY FROST FRIDAY NIGHT. THERE IS A SMALL CHANCE FOR THUNDERSTORMS TUESDAY AS A WARM FRONT APPROACHES FROM THE SOUTH...WITH CHANCES CONTINUING INTO WEDNESDAY AS WEAK LOW PRESSURE APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-162000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 252 PM CDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IN EFFECT UNTIL LATE THIS EVENING...FOR GUSTY NORTH WINDS AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS TUESDAY AS A WARM FRONT APPROACHES FROM THE SOUTH...WITH CHANCES CONTINUING INTO WEDNESDAY. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, May 15, 7:54 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 754 PM CDT THU MAY 15 2014 WIZ046-047-051-052-056>058-160600- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM 754 PM CDT THU MAY 15 2014 ...SOME FROST POTENTIAL TONIGHT... TEMPERATURES WILL BE FALLING INTO THE MID 30S NORTH OF MADISON... RAISING THE CONCERN FOR FROST IN FAVORED LOW LYING AREAS. HOWEVER...CURRENT SATELLITE IMAGERY SHOWS ABUNDANT CLOUDINESS ACROSS THE AREA AND THERE IS UNCERTAINTY AS TO HOW MUCH CLEARING WE WILL SEE BEFORE SUNRISE. IF IT CLEARS OUT MORE RAPIDLY...FROST CHANCES WILL INCREASE. RIGHT NOW...A WIDESPREAD FROST DOESN/T APPEAR LIKELY AS CLOUDS AND TEMPERATURES DON/T LOOK FAVORABLE ENOUGH. AS A PRECAUTION...YOU MAY WANT TO PROTECT SENSITIVE PLANTS IF YOU LIVE IN A LOW SPOT OR ARE OUTSIDE OF AN URBAN AREA. DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:40 PM CDT | Frost Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 16 hr |
Nearby
Frost Advisories in Wisconsin, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.